MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> pc (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone ¿ (b)(6) the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during the stenting for intracranial artery stenosis, a 4.5x22mm enterprise stent (enc452200, 5852769) was not able to advance or back within a headway 21 microcatheter (mc).The physician removed the stent system and microcatheter outside of the patient body together.The stent deployed when it was withdrawn within the microcatheter.The physician switched to another new stent system (same code as the complaint product) and a new microcatheter (same code as the original one) was used to complete the procedure successfully.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the stenting for intracranial artery stenosis, a 4.5x22mm enterprise stent (enc452200, 5852769) was not able to advance or back within a headway 21 microcatheter (mc).The physician removed the stent system and microcatheter outside of the patient body together.The stent deployed when it was withdrawn within the microcatheter.The physician switched to another new stent system (same code as the complaint product) and a new microcatheter (same code as the original one) was used to complete the procedure successfully.There was no patient injury reported.No additional information is available.One non-sterile unit eu ent4.5mmd 22mml wno dstl tp was received inside of a pouch.The device was inspected, and it was noted that only the delivery wire and the introducer were returned for evaluation, they were inspected, and were found in good normal conditions.The functional analysis could not be performed due to only the delivery wire and introducer were returned for evaluation.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 5852769.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint reported by the customer ¿delivery wire - impeded in microcatheter with loss of cerebral target position¿ could not be evaluated since during the analysis it was noted that the stent was not returned for evaluation.The delivery wire and introducer were found in good normal conditions, based on these findings the customer¿s complaint cannot be confirmed.Also, there is no evidence that the detached condition of the stent was originated in the microcatheter.The complaint reported by the customer ¿stent - deployment difficulty-premature/in microcatheter¿ was confirmed, during the analysis, it was noted that the stent was detached and not returned for evaluation.This condition is related with the customer¿s complaint and it appears that it might be caused by the handling applied to the device at the procedure time, however, there is no evidence that the detached condition of the stent was originated in the microcatheter.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) instructs to advance the delivery wire to transfer the stent from the introducer into the infusion catheter.Warns that the delivery wire should not be torqued to gain access into the aneurysm.Continue advancing the delivery wire into the infusion catheter until the distal edge of the delivery wire reference marker (150 cm from the delivery wire distal tip) enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Warns to not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.Premature stent deployment in microcatheter is a known potential complication associated with the use of the enterprise 2 vascular reconstruction device in the intracranial arteries.Assignment of root cause for the events remain speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11207302
Report Number3008114965-2021-00040
Device Sequence Number4532685
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number5852769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY21 (0.021) MICROCATHETER.; HEADWAY21 (0.021) MICROCATHETER